Mississippi, 2001

Hail and Damaging Winds in Mississippi, June 21, 2001

June 21, 2001 · NWS JAN · 8 events in 6 counties and zones

5 thunderstorm wind, 3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 21, 11:25 AM CST, 16 minutes earlier.

Area forecast discussion, Jun 21, 11:25 AM CST, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1225 PM CDT THU JUN 21 2001

ON SATELLITE IMAGERY UPPER TROF AXIS WAS WORKING ITS WAY DOWN TOWARD THE
SOUTHERN PLAINS. THE COLD FRONT WAS MOVING TOWARD NORTHWEST
MISSISSIPPI. A LINE OF STRONG THUNDERSTORMS...ALONG AN OUTFLOW BOUNDARY
WAS ABOUT TO MOVE INTO NORTHWEST MISSISSIPPI. SCATTERED CONVECTION WAS
NOTED OVER THE CENTRAL AND SOUTH...MOVING EAST. SO HAVE MENTION A
FEW POSSIBLY SEVERE IN THE NORTH WITH CAPES OF AROUND 3500 TO NEAR
4000. ALSO HAVE INCREASE POPS SOME ESPECIALLY IN THE NORTH. MADE SLIGHT
TEMPERATURE ADJUSTMENTS AS WELL. THE REST OF FORECAST APPEARS TO BE
ON TRACK.

.JAN...
MS...NONE.
]LA...NONE.
AR...NONE.
17

In the hours before

Special weather statement, Jun 21, 11:03 AM CST, 38 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
221200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1203 PM CDT THU JUN 21 2001

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE OVER SOUTHEAST
ARKANSAS AND NORTH MISSISSIPPI THIS AFTERNOON AND EARLY
EVENING...ALONG AND NORTH OF A CROSSETT ARKANSAS TO LEXINGTON TO
COLUMBUS LINE. DAMAGING WINDS AND LARGE HAIL ARE THE THREAT WITH
THESE STORMS.

THE AIRMASS ACROSS THE LOWER MISSISSIPPI VALLEY IS VERY MOIST AND
UNSTABLE TODAY. A BOUNDARY PRODUCED BY THUNDERSTORMS OVER CENTRAL
ARKANSAS WILL MOVE INTO SOUTHEAST ARKANSAS AND NORTHWEST
MISSISSIPPI BY EARLY AFTERNOON AND CAUSE THE DEVELOPMENT OF
THUNDERSTORMS. THESE STORMS WILL SPREAD INTO NORTHEAST
MISSISSIPPI BY LATE AFTERNOON. DUE TO THE STRONG INSTABILITY OVER
THE AREA...A FEW OF THESE STORMS MAY BECOME SEVERE DURING THE
AFTERNOON AND EARLY EVENING HOURS.

ACTIVATION OF STORM SPOTTERS MAY BE REQUIRED OVER SOUTHEAST
ARKANSAS AND NORTH MISSISSIPPI THIS AFTERNOON.

ACROSS NORTHEAST LOUISIANA AND CENTRAL AND SOUTHERN
MISSISSIPPI...DAYTIME HEATING WILL RESULT IN THE DEVELOPMENT OF
SCATTERED THUNDERSTORMS. WHILE THESE STORMS ARE NOT EXPECTED TO
BE SEVERE...WIND GUSTS TO 45 MPH AND SMALL HAIL WILL OCCUR WITH
THE STRONGEST STORMS.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATEHER OUTLOOK.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 3 hail. Local standard time, as filed.

Hail, Rankin

When
June 21, 11:41 AM CST
Where
Rankin County, Brandon
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
32.267, -89.983

Thunderstorm Wind, Simpson

When
June 21, 1:10 PM CST
Where
Simpson County, 5 mi NW of Mendenhall
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
32.000, -89.950

A few trees were blown down in a rural area.

Hail, Smith

When
June 21, 1:10 PM CST
Where
Smith County, Raleigh
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
32.033, -89.533

Thunderstorm Wind, Smith

When
June 21, 1:20 PM CST
Where
Smith County, 5 mi E of Raleigh
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
32.033, -89.450

Several trees were blown down in a rural area.

Thunderstorm Wind, Jasper

When
June 21, 1:40 PM CST to 1:45 PM CST
Where
Jasper County, Louin
Property damage
$4,000
Reported by
EMERGENCY MANAGER
Coordinates
32.083, -89.233

Many trees were blown down in and between Louin and Bay Springs, mainly along Highway 15.

Thunderstorm Wind, Neshoba

When
June 21, 1:45 PM CST
Where
Neshoba County, 7 mi SSW of Philadelphia
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
32.667, -89.167

A few trees were blown down in a rural area.

Hail, Neshoba

When
June 21, 1:45 PM CST
Where
Neshoba County, Philadelphia
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
32.767, -89.117

Thunderstorm Wind, Issaquena

When
June 21, 5:25 PM CST
Where
Issaquena County, 4 mi W of Valley Park
Property damage
$1,000
Reported by
GENERAL PUBLIC
Coordinates
32.633, -90.933

Several large trees limbs were blown down.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2001Every state in 2001This day in weather historyWarnings in Mississippi, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5250589, 5250590, 5250591, 5250593, 5250592, 5250594, 5250595, 5250596.